Posted by Ponder on January 30, 2003, at 21:35:12
In reply to Re: Topamax Experiences?, posted by Stacy Louisa Beus on January 30, 2003, at 19:30:16
> Thats really hard to say when I cant see your hair and dont know the condition of it. But shorter is better until it gets healthier without seeing it. How do you feel about the medications your on? Do you feel better being on them? Other than your hair do you notice any other changes?
I would think there would be some generalizations that could be made about such things. Many of the anti-seizure medications cause hair to thin out. I know that many people have tried vitamin supplements and topical applications to prevent hair loss, but, I gather, without much success. So going to a cut that makes the best of things seems to make sense if discontinuing the meds are not an option.
I am on Lamictal and Topamax. The Lamictal seemed to start that process of shedding. Adding Topa didn't make it any worse. The benefits of Lamictal are so significant that I would not discontinue it out of vanity, but I do get a little discouraged with the situation.
Other than the hair thing, Lamictal has yielded only benefits for me, and major ones at that. It is the only drug that has really given me unmistakable, I mean striking, antidepressant effects. I'm on 175 mg/day of Lamictal. A few months ago I added low-dose Topamax, 75 mg/day, to get a little synergy with the Lamictal and boost its efficacy a bit. Seems to do that well. Ramp up on Topa was difficult with some cognitive problems, internal tension, and GI upset, but evened out after awhile.